Advanced Search
MyIDEAS: Login

General equilibrium theory and increasing returns : an alternative to the survival assumption

Contents:

Author Info

  • Jean-Marc Bonnisseau

    ()
    (CERMSEM)

  • Alexandrine Jamin

    ()
    (CERMSEM)

Abstract

Existence results for equilibria in economies under increasing returns to scale, fixed costs, or showing more general types of non convexity in the production sector, strongly rest on a crucial condition, known as the survival assumption. This assumption is unsatisfactory in the sense that it poses a condition on the set of production equilibria, an endogenous variable. We propose here conditions on the firms’ characteristics, notably on the firms' pricing behaviour, under which the equilibrium existence can be proved.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: ftp://mse.univ-paris1.fr/pub/mse/cahiers2004/B04017.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Université Panthéon-Sorbonne (Paris 1) in its series Cahiers de la Maison des Sciences Economiques with number b04017.

as in new window
Length: 6 pages
Date of creation: Feb 2004
Date of revision:
Handle: RePEc:mse:wpsorb:b04017

Contact details of provider:
Postal: 106 - 112 boulevard de l'Hôpital, 75647 Paris cedex 13
Phone: 01 44 07 81 00
Fax: 01 44 07 81 09
Email:
Web page: http://mse.univ-paris1.fr/
More information through EDIRC

Related research

Keywords: General Equilibrium Theory; increasing returns; survival assumption.;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Vohra, Rajiv, 1992. "Marginal Cost Pricing under Bounded Marginal Returns," Econometrica, Econometric Society, vol. 60(4), pages 859-76, July.
  2. Cornet, Bernard, 1988. "General equilibrium theory and increasing returns : Presentation," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 103-118, April.
  3. Guesnerie, Roger, 1975. "Pareto Optimality in Non-Convex Economies," Econometrica, Econometric Society, vol. 43(1), pages 1-29, January.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:mse:wpsorb:b04017. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lucie Label).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.